Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 225, NWS Amarillo, TX

July 25, 2021Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 25, 2021, 5:03 PM CDT for Lipscomb County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 5:03 PM CDT (22:03 UTC)
Expired
Jul 25, 2021, 5:30 PM CDT
In force
27 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WUUS54 KAMA 252203
SVRAMA
TXC295-252230-
/O.NEW.KAMA.SV.W.0225.210725T2203Z-210725T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
503 PM CDT Sun Jul 25 2021

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Lipscomb County in the Panhandle of Texas...

* Until 530 PM CDT.

* At 503 PM CDT, a severe thunderstorm was located 6 miles southwest
  of Darrouzett, or 12 miles northwest of Lipscomb, moving southeast
  at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected.

* Locations impacted include...
  Booker and Darrouzett. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3624 10024 3624 10055 3650 10054 3650 10021
TIME...MOT...LOC 2203Z 315DEG 7KT 3638 10041 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM
1 follow-up statement
786 
WWUS54 KAMA 252226
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
526 PM CDT Sun Jul 25 2021

TXC295-252236-
/O.EXP.KAMA.SV.W.0225.000000T0000Z-210725T2230Z/
Lipscomb TX-
526 PM CDT Sun Jul 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIPSCOMB COUNTY
WILL EXPIRE AT 530 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3624 10024 3624 10055 3650 10054 3650 10021
TIME...MOT...LOC 2226Z 315DEG 7KT 3635 10037 

$$

LFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:22 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 25, 2:22 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
222 PM CDT Sun Jul 25 2021

.SHORT TERM...Tonight through Monday Night...

A series of weaker high pressures hold inside of a large scale high
over the four corners will control the weather for the Panhandles in
the short term.  Subtropical high over the Florida area continues to
bring moisture to the Panhandles from the Gulf. Large scale high
will start to push a more northwest flow thunderstorm pattern to the
Panhandles.  Weak high currently over the Panhandles continues to
keep moisture around the Panhandles v.s. over the Panhandles.
However cu fields starting to form, and as early as it is, would
suggest we should be able to convect on temperature today.
Additionally, we are looking at an incoming outflow boundary moving
in from KS that will likely aid in lift, and if it collides with
already developing storms, then there may be enough enhancement to
get a strong, maybe an isolated severe storm.  As we move further
into the evening we can expect scattered storms across the entire
Panhandles. While PWAT values are not as high as they've been in
past weeks, we're still above normal, and wetting rain will be
possible.  Isolated flooding won't be ruled out, just due to the
fact that there is no steering flow to move the storm much at all.
Storms could carry through the evening to about sunset and then take
a little break, where as storms moving in from the northwest off the
Rockies, could be riding along a shortwave and produce a round of
nocturnal convection for the Panhandles.  Again, unless the outflow
boundary enhances any storms that are in play, we should not see
anything severe this evening or tonight.

Not much changes for tomorrow, except that the large scale high
shifts a bit east and now the Panhandles are under northerly flow.
Looks like it may take a little longer tomorrow for storms to get
going with the northerly flow over the area and thus pops are a bit
lower and chances are more favored in the north and west.

Weber

&&

.LONG TERM...Tuesday through Saturday night...

High pressure aloft will continue to keep precipitation chances
down and temperatures on the rise through the extended period.
Tuesday evening will be the last chance for precipitation for the
western zones.

An H5 ridge with associated high pressure continues to control
the flow aloft across much of the central and western CONUS on
Tuesday. With the center of high pressure just to the north of the
CWA, flow aloft will continue to be mainly out of the east. This
will allow warmer and drier air to invade the mid levels, nearly
cutting off any chances for precipitation through the extended.
The exception will be on Tuesday evening, where a surface trough
may form off the higher terrain in New Mexico and could support a
few updrafts for thunderstorms to develop. Chances for any storms
to move into the area are low, but remain non-zero at this time.

After Tuesday, the drier and warmer pattern becomes more
prominent. The ridge aloft begins to trek to the east and will be
centered over the Rockies and High Plains through the rest of the
extended. Latest guidance suggests that the high pressure system
will begin to propagate southeast across the Southern Plains by
mid to late week, with the flow aloft continuing to be out of the
east and southeast. With that being said, temperatures will
continue to be in the 90s, with some areas over 100 through the
rest of the extended. Chances for showers and storms are very low
through Friday, but may make a return next weekend.

Muscha/Weber

&&

.AVIATION...18Z TAFS...
Mostly VFR conditions will prevail over the next 24 hours with
some possible thunderstorms from the 21-01z time period. Overall
winds out of the south through the TAF period. Cigs and vis are
not expected to drop any lower than MVFR if a storm manages to
impact a terminal.

Weber

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                69  93  69  95  70 /  20  20  20   5  10
Beaver OK                  68  95  70  98  71 /  50  10  20   5   5
Boise City OK              64  93  64  94  65 /  40  30  40  10  10
Borger TX                  72  98  72 100  74 /  30  20  20   5  10
Boys Ranch TX              69  95  69  97  69 /  20  20  30   5  10
Canyon TX                  68  92  68  95  69 /  20  20  20   5  10
Clarendon TX               70  93  71  95  72 /  30  10  10   5   5
Dalhart TX                 64  92  64  93  64 /  30  30  30  10  10
Guymon OK                  67  96  67  98  68 /  50  20  30   5   5
Hereford TX                68  94  68  95  68 /  20  20  20   5  10
Lipscomb TX                69  95  70  97  71 /  50  10  20   5   5
Pampa TX                   70  94  69  95  70 /  30  10  20   5   5
Shamrock TX                70  94  70  97  71 /  30  10  10   5   5
Wellington TX              70  95  71  98  72 /  30  10  10   5   5

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

89/5/89
Hazardous weather outlook, Jul 25, 2:26 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
226 PM CDT Sun Jul 25 2021

OKZ001>003-TXZ001>020-317-260730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
226 PM CDT Sun Jul 25 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible across the combined Panhandles the rest
of the afternoon into the evening hours. Brief downpours, gusty
winds, and lightning are the main threats with these storms. Wide
spread severe weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible once again Monday and Monday night
for most of the area. The far northwest Oklahoma and Texas
Panhandle could see some thunderstorms on Tuesday as well. Wide
spread severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jul 25, 4:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
417 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     2 NW LAKE MCCLELLAN     35.24N 100.90W
07/25/2021  M59 MPH          GRAY               TX   MESONET

            WEST TEXAS MESONET SITE MEASURED 59 MPH WIND
            GUST.

&&

BIEDA
Local storm report, Jul 25, 4:25 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             6 WSW LAKE MCCLELLAN    35.18N 100.96W
07/25/2021  M0.88 INCH       DONLEY             TX   EMERGENCY MNGR

            EM ON VACATION REPORTED NICKEL SIZE HAIL.

&&

BIEDA
Local storm report, Jul 25, 4:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             5 N HOWARDWICK          35.11N 100.90W
07/25/2021  M2.00 INCH       DONLEY             TX   LAW ENFORCEMENT

            GOLF BALL TO 2 INCH HAIL, WITH DAMAGE TO
            WINDSHIELD OF VEHICLE.

&&

BIEDA
Special weather statement, Jul 25, 4:36 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Amarillo TX
436 PM CDT Sun Jul 25 2021

TXZ004-005-009-010-252200-
Hemphill TX-Ochiltree TX-Roberts TX-Lipscomb TX-
436 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIPSCOMB...
NORTHEASTERN ROBERTS...NORTHWESTERN HEMPHILL AND SOUTHEASTERN
OCHILTREE COUNTIES UNTIL 500 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Canadian, moving northeast at 5 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Wolf Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3580 10044 3582 10076 3635 10074 3621 10035
TIME...MOT...LOC 2135Z 209DEG 6KT 3597 10055

LFM
Local storm report, Jul 25, 4:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             5 N HOWARDWICK          35.11N 100.90W
07/25/2021  M2.00 INCH       DONLEY             TX   LAW ENFORCEMENT

            CORRECTS TIME OF THE PREVIOUS HAIL REPORT
            FROM 5 N HOWARDWICK. GOLF BALL TO 2 INCH
            HAIL, WITH DAMAGE TO WINDSHIELD OF VEHICLE.

&&

BIEDA
Special weather statement, Jul 25, 4:54 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
454 PM CDT Sun Jul 25 2021

OKZ003-TXZ004-005-252230-
Beaver OK-Ochiltree TX-Lipscomb TX-
454 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR BEAVER...NORTHWESTERN LIPSCOMB
AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 530 PM CDT...

At 453 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Turpin to 5 miles south of Darrouzett. Movement
was north at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Beaver, Booker, Forgan, Darrouzett, Elmwood, Bryans Corner, Boyd,
Mocane, Turpin, Floris and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3657 10008 3623 10037 3662 10096 3685 10095
      3686 10095 3700 10094 3700 10054
TIME...MOT...LOC 2153Z 201DEG 24KT 3688 10091 3636 10036

LFM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:03 PM CDTSpecial Weather StatementAMAOldham27 min
Jul 25, 2:37 PM CDTSpecial Weather StatementAMARandall23 min
Jul 25, 2:51 PM CDTSpecial Weather StatementAMAArmstrong24 min
Jul 25, 3:00 PM CDTSevere Thunderstorm WarningAMAArmstrong60 min
Jul 25, 3:13 PM CDTSpecial Weather StatementAMARandall32 min
Jul 25, 3:24 PM CDTSpecial Weather StatementAMACarson, Gray36 min
Jul 25, 3:33 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall42 min
Jul 25, 3:44 PM CDTSpecial Weather StatementAMADonley31 min
Jul 25, 3:52 PM CDTSpecial Weather StatementAMAOchiltree38 min
Jul 25, 3:58 PM CDTSpecial Weather StatementAMAGray32 min
Jul 25, 4:07 PM CDTSevere Thunderstorm WarningAMADonley, Gray23 min
Jul 25, 4:26 PM CDTSevere Thunderstorm WarningAMADonley, Gray64 min
Jul 25, 4:36 PM CDTSpecial Weather StatementAMAOchiltree24 min
Jul 25, 4:44 PM CDTSevere Thunderstorm WarningAMARoberts61 min
Jul 25, 5:08 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler37 min
Jul 25, 5:28 PM CDTSpecial Weather StatementAMAHemphill32 min
Jul 25, 5:40 PM CDTSevere Thunderstorm WarningAMAHemphill, Roberts, Wheeler65 min
Jul 25, 5:44 PM CDTSpecial Weather StatementAMAWheeler31 min
Jul 25, 6:11 PM CDTSpecial Weather StatementAMAMoore34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.